×

zbMATH — the first resource for mathematics

Multiple homoclinic solutions for a class of autonomous singular systems in \(\mathbb{R}^2\). (English) Zbl 0907.58014
The paper deals with the study of a class of autonomous second order planar Hamiltonian systems involving a potential \(V\) which has a strict global maximum at the origin and such that there exists a finite set \( S\subset \mathbb{R}^2\) of singularities, namely, \(V(x)\rightarrow -\infty\) as \(\text{dist } (x,S)\rightarrow 0\). The aim of this paper is to find homoclinics with an arbitrary winding number. More precisely, if \(V\) satisfies a suitable geometrical property, then for any integer \(k\geq 1\) the system admits a homoclinic orbit turning \(k\) times around a singularity \(\xi \in S\). The geometrical property imposed in the paper is satisfied by a large class of potentials, including those with discrete rotational symmetry, or potentials given by the sum of a smooth radial term and a localized singular perturbation. The proofs use in an essential manner the Ekeland variational principle in order to find a Palais-Smale sequence at an appropriate level.

MSC:
37J99 Dynamical aspects of finite-dimensional Hamiltonian and Lagrangian systems
58E30 Variational principles in infinite-dimensional spaces
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Ambrosetti, A.; Bertotti, M.L., Homoclinics for second order conservative systems, () · Zbl 0804.34046
[2] Ambrosetti, A.; Coti Zelati, V., Multiple homoclinic orbits for a class of conservative systems, Rend. sem. mat. univ. Padova, Vol. 89, 177-194, (1993) · Zbl 0806.58018
[3] Bahri, A.; Coron, J.M., On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. pure appl. math., Vol. 41, 253-294, (1988) · Zbl 0649.35033
[4] Benci, V.; Giannoni, F., Homoclinic orbits on compact manifolds, J. math. anal. appl., Vol. 157, 568-576, (1991) · Zbl 0737.58052
[5] Bessi, U., Multiple homoclinic orbits for autonomous singular potentials, (), 785-802 · Zbl 0812.58088
[6] Bolotin, S.V., Existence of homoclinic motions, Vestnik moskov. univ. ser. I mat. mekh., Vol. 6, 98-103, (1980)
[7] Buffoni, B.; Séré, E., A global condition for quasi random behavior in a class of conservative systems, Vol. XLIX, 285-305, (1996) · Zbl 0860.58027
[8] Caldiroli, P., Existence and multiplicity of homoclinic orbits for potentials on unbounded domains, (), 317-339 · Zbl 0807.34058
[9] Coti Zelati, V.; Ekeland, I.; Séré, E., A variational approach to homoclinic orbits in Hamiltonian systems, Math. ann., Vol. 288, 133-160, (1990) · Zbl 0731.34050
[10] Coti Zelati, V.; Rabinowitz, P.H., Homoclinic orbits for second order Hamiltonian systems possessing superquadratic potentials, J. amer. math. soc., Vol. 4, 693-727, (1991) · Zbl 0744.34045
[11] Gordon, W.B., Conservative dynamical systems involving strong forces, Trans. amer. math. soc., Vol. 204, 113-135, (1975) · Zbl 0276.58005
[12] Jeanjean, L., Existence of connecting orbits in a potential well, Dyn. sys. appl., Vol. 3, 537-562, (1994) · Zbl 0817.34029
[13] Lions, P.L., The concentration-compactness principle in the calculus of variations, Rev. mat. iberoamericana, Vol. 1, 145-201, (1985) · Zbl 0704.49005
[14] Rabinowitz, P.H., Homoclinics for a singular Hamiltonian system in R^2, () · Zbl 1048.37055
[15] Rabinowitz, P.H., Periodic and heteroclinic orbits for a periodic Hamiltonian system, Ann. inst. H. Poincaré. anal. non linéaire, Vol. 6, 331-346, (1989) · Zbl 0701.58023
[16] Rabinowitz, P.H.; Tanaka, K., Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., Vol. 206, 473-479, (1991) · Zbl 0707.58022
[17] Séré, E., Homoclinic orbits on compact hypersurfaces in R^2N of restricted contact type, Comm. math. phys., Vol. 172, 293-316, (1995) · Zbl 0840.34046
[18] Tanaka, K., Homoclinic orbits for a singular second order Hamiltonian system, Ann. inst. H. Poincaré. anal. non linéaire, Vol. 7, 427-438, (1990) · Zbl 0712.58026
[19] Tanaka, K., A note on the existence of multiple homoclinic orbits for a perturbed radial potential, Nonlinear diff. eq. appl., Vol. 1, 149-162, (1994) · Zbl 0819.34032
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.